so a little history.. ulcerative colitis(intestinal inflammation) since 12 years but now under control.. anaemic with hb levels around 10. quite underweight but have been underweight since childhood before any disease... 20 years old.
height 5 feet 6.. weight 42 kgs. very anxious about health especially heart. bp remains around 90/60
now the prob.. well rapid heart rate ..
about the heart:-
all normal echo,ecg, checkups etc etc,
been to EP and cardios manyyyyyy times (even yesterday) and diagnosed with sinus tachycardia...
now no medicines prescribed by any....
rapid heart rate at rest 100-115.. in the morning on holidays. and comes down slowly at night to 90s sometimes 80s..
but now the main thing as my main disease i have to frequently visit toilet and as soon as i get told to go out of the house like to university, or anywhere my heart rate goes above 120 and some times above 130-137..
after a while when i get settled in uni it would go to 115-120.. i dont mind that until it is above 130.... it happens every year for few months then automaticaaly back to normal rates day and night.....
now couple of questionss....
1) is such condition dangerous.....
2) one doc gave me atenolol 5 mg only once daily but it decreased my bp a little ( few readings said 78/55,85/44 but mostly they were almost my normal range)still no symptoms but main prob occured.. although my HR felt really good i got extremely lethargic at university and also at home.. felt i would fall asleep and fall down in class.. and low bp scared me.. are these symptoms normal..
3) if i dont take beta then what bcoz no other meds were prescribed..
Sorry you are not getting any inputs, your situation is rather complicated and seems to involve many things other than heart rhythm.
You say 42 Kgs (about 92 pounds, that is very light by USA standards, be we have a problem with people being overweight here), suggests to me low dose medication would be used if at all. The low BP also suggest low dose, but I can say my experience with beta blockers is my blood pressure seems to adjust to taking them. I take BB to lower my HR, just as you need. While my BP was never unusually low, higher dose BB (I have taken as much as 200 mg a day of Metoprolol) did cause problems with forcing my BP too low. I am now on 50 mg (I weigh about 240 pounds, over twice your weight) BB and my BP is in the normal range, still the BB seems to be helping control my otherwise too high a HR.
Some of your symptoms can be caused by medications, and if the side effects are worse than the original symptoms, it seems wise not to take those medications.
I don't see anything alarming about your HR numbers. Still it is generally recommended that one keeps their resting HR below 100, and don't let the active HR get too high. For all but those in their senior years (over 65) a active HR as high as 135 or a bit higher should not cause problems.
I don't know how one raises their BP, I suppose a diet that includes high levels of salt would .... this is not a recommendations, but perhaps you can get a recommendation from your doctor on how to raise you BP.
I think that a low dose of beta blockers would do wonders for you. Although your heart rate doesn't seem exceptionally high, having the heart beat in the 130s for an extended period of time could be harmful in the long run. If you are able to take medication to keep your heart rate in a healthier range, why wouldn't you do it?
I take 25 mg. tablet of Atenolol in 1/4's or 1/2's, check my blood pressure and heart rate and delay the dose if necessary. Sometimes I only take it twice a day. This has worked for me for some time. It sounds like anxiety may be factoring into this, or perhaps this only happens when you are most active. I take Xanax for irregular beats and it helps decrease adrenaline. Hope this is of some help -- good luck to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.